Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

July 10, 2021Decatur County, Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this special weather statement at Jul 10, 2021, 1:43 AM CDT for Decatur County, Kansas; Red Willow County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 1:43 AM CDT (06:43 UTC)
Expired
Jul 10, 2021, 2:30 AM CDT
In force
47 min
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:30 AM CDTTSTM WND GST 615 Wsw Norton, KSKS MESONET SITE NRRK1 NEAR NORTON MEASURED A 10-METER WIND GUST OF 61 MPH AT 1:30 AM MDT (0730 UTC) SATURDAY JULY 10.
Jul 10, 2:35 AM CDTTSTM WND GST 611 N Norton, KSCORRECTED WIND GUST MAGNITUDE FROM PREVIOUS REPORT. THE AWOS IN NORTON (KNRN) MEASURED A WIND GUST OF 53 KNOTS (61 MPH) AT 1:35 AM MDT (0735 UTC) ON SATURDAY JULY 10, 2021.
Jul 10, 2:35 AM CDTTSTM WND GST 671 N Norton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2799 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS83 KGLD 100643
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
143 AM CDT Sat Jul 10 2021
 
KSZ003-004-NEZ080-081-100730-
Norton KS-Decatur KS-Red Willow NE-Hitchcock NE-
143 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NORTON...EASTERN
DECATUR...RED WILLOW AND EAST CENTRAL HITCHCOCK COUNTIES UNTIL 230 AM
CDT...

At 143 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Indianola, or 8 miles northeast of McCook, moving
southeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McCook, Norton, Oberlin, Culbertson, Indianola, Almena and Bartley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3965 10038 4024 10088 4035 10063 4035 10020
      4000 10019 4000 9979 3990 9968
TIME...MOT...LOC 0643Z 322DEG 29KT 4028 10050 

$$

JN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:01 AM CDT, 42 minutes earlier.

Area forecast discussion, Jul 10, 1:01 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1201 AM MDT Sat Jul 10 2021

.UPDATE...
Issued at 1154 PM MDT Fri Jul 9 2021

The severe thunderstorm watch for the Tri-State area has been
canceled as the bulk of the severe weather has moved southeast out
of the Tri-State area. Chances for precipitation continue through
the remainder of the night particularly for the eastern part of
the Tri-State area with some new thunderstorms possible for
portions of Red Willow and Hitchcock counties beginning between
06Z-08Z. Any thunderstorms that should occur yield gusty winds in
those areas.

&&

.SHORT TERM...(This afternoon through Saturday Night)
Issued at 309 PM MDT Fri Jul 9 2021

This afternoon, temperatures will peak in the upper 90's and low
100's across the area this afternoon with mostly sunny skies. Most
of the area will see heat index values around 100 as dewpoints
across the western half drop down into the 50's and 40's. However,
the eastern half of the area (mainly from Trenton, NE to Leoti, KS
and east) has had more moist air advecting into the area from the
southeast. With this moisture advection, dewpoints have remained in
the mid to upper 60's with a few 70's. This has slightly hampered
temperatures from reaching the high that was originally forecasted,
but has led to heat index values already reaching 100 to 105 by the
early afternoon.

This evening, thunderstorms are expected to move into the northwest
portion of the area and then move southeast across the area. The
thunderstorms are expected to initially form in Southern Wyoming and
Northern Colorado before moving southeast along with a shortwave at
500mb. With decent SBCAPE and MLCAPE (>=2000 J/KG) ahead of the
storms and effective shear greater than 35 knots, the storms may
produce severe hail and wind gusts. Currently, the wind looks to be
the greater threat for most of the area given the potential linear
storm mode and CAPE values in excess of 2000 J/KG. However, the hail
can not be overlooked as a few storms may be capable of producing
hail around 2" in diameter. With all of this in mind, a severe
thunderstorm watch has been issued for counties along the Nebraska
border.

After midnight, the storms are expected to exit the region to the
south with maybe a few storms lingering in Southwest Nebraska and
West-Central Kansas. The severe threat is expected to be low at that
time though an isolated severe storm can not be ruled out.
Otherwise, a cold front is expected to move in from the north a few
hours after midnight. This front will help contribute to the chances
for the lingering storms. The front will also swing winds to more
out of the north and cool temperatures a bit which is why lows are
expected to be in the 60's.

Tomorrow, winds will be a bit stronger and out of the north with a
few gusts up to 35-40mph, especially in the morning hours. There
will still be a slight chance for a few storms in the aforementioned
area through the afternoon hours as a 500mb trough swings near the
area from the northeast. Otherwise, drier conditions across the area
with clearing skies and high temperatures only reaching the low to
mid 80's.

Tomorrow night, winds are expected to weaken and become more light
and variable through the night. Lows are forecasted to be in the
50's with mostly clear skies across the area.

.LONG TERM...(Saturday night through Friday)
Issued at 255 PM MDT Fri Jul 9 2021

For this long-term forecast period, the weather pattern will be in a
transitionary status. Initially, a large upper level low pressure
system will move slowly moving across the Midwestern US, and then
the high pressure ridge to the west will be strengthening.
Therefore, the Tri-State Region will initially be under north flow
with dry conditions forecast and slightly cooler than normal
temperatures.

The weather pattern next week begins to transition to one dominated
by another significant high pressure ridge across the western United
States. This will have an impact on our area, and the result will
come in the form of hot temperatures once again by mid-week. In
addition, the forecast area will transition to northwest flow, which
can be a favorable pattern for storms. There are chances for storms
in the forecast, but the important details remain relatively
uncertain, including exact timing, areas to be impacted, and how bad
the storms will be. Model guidance isn't in great agreement either,
which lowers confidence and what will happen precisely. Overall, you
can expect a return to hot weather and an increase in storm chances
by mid to late week, but how hot it will become or how bad and
widespread any storms will be remains the big question.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1130 PM MDT Fri Jul 9 2021

KGLD sees VFR conditions throughout the 06Z TAF period. Winds at
KGLD begin from the south around 12 kts before turning
northeasterly at 9 kts at 08Z. At 11Z, KGLD winds increase to
12G22 kts and turn northerly then increase to 19G28 kts by 14Z.
The northerly winds at KGLD then expect to slow to around 7 kts at
02Z.

KMCK also expects to see VFR conditions during the 06Z TAF period.
KMCK winds begin light and variable with a brief thunderstorm
possible between 07-08Z that will change winds to southeasterly at
15G25. At 09Z, winds at KMCK turn northerly around 15 kts before
increasing to 15G20 kts as vicinity thunderstorms start by 13Z. At
17Z, chances for thunderstorms look to end near KMCK with winds
turning north- northwesterly at 15G25 kts. By 02Z, KMCK winds
decrease to around 11 kts and turn northerly once again.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...076
SHORT TERM...KAK
LONG TERM...RRH
AVIATION...076
Hazardous weather outlook, Jul 10, 1:09 AM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1209 AM MDT Sat Jul 10 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110615-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1209 AM MDT Sat Jul 10 2021 /109 AM CDT Sat Jul 10 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Thunderstorms chances will continue through the night, mainly near
West-Central Kansas and Southwest Nebraska with the main hazard being
cloud to ground lightning and potentially strong wind gusts.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

There is a chance for thunderstorms Saturday morning. Primary hazard
at this time is cloud to ground lightning.

Another chance for thunderstorms looks to be Tuesday through
Thursday afternoon/evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected to be required.

In the hours before

Local storm report, Jul 10, 12:11 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1111 PM MDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     9 S SAINT FRANCIS       39.64N 101.80W
07/09/2021  M61 MPH          CHEYENNE           KS   MESONET

            FROM KSU MESONET SITE.

&&
Local storm report, Jul 10, 12:13 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1113 PM MDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     TSTM WND GST     2 W MONUMENT            39.10N 101.04W
07/09/2021  M56 MPH          LOGAN              KS   MESONET

            MESONET STATION UP841 1.9 W MONUMENT (UPR).

&&
Local storm report, Jul 10, 12:33 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1133 PM MDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     9 S SAINT FRANCIS       39.64N 101.80W
07/09/2021  M61 MPH          CHEYENNE           KS   MESONET

            FROM KSU MESONET SITE.

0724 PM     TSTM WND GST     9 N KANORADO            39.47N 102.04W
07/09/2021  M54 MPH          SHERMAN            KS   PUBLIC

            REPORT ON FACEBOOK OF 54MPH WIND GUST ON
            PERSONAL WEATHER STATION.

0830 PM     TSTM WND GST     7 SSW FLAGLER           39.20N 103.11W
07/09/2021  E50 MPH          KIT CARSON         CO   PUBLIC

            REPORT OF 40-50 MPH WINDS WITH STORM.

0846 PM     FUNNEL CLOUD     2 SW STRATTON           39.29N 102.63W
07/09/2021                   KIT CARSON         CO   911 CALL CENTER

            DISPATCH RELAYED REPORT OF FUNNEL CLOUD NEAR
            INTERSTATE 70.

0851 PM     TSTM WND GST     AROYA                   38.85N 103.13W
07/09/2021  M57 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP695 AROYA (UPR).

0852 PM     TSTM WND GST     4 NE IDALIA             39.75N 102.26W
07/09/2021  M55 MPH          YUMA               CO   MESONET

            MESONET STATION CO047 385N220 IDALIA.

0855 PM     TSTM WND GST     7 NNE AROYA             38.94N 103.07W
07/09/2021  M71 MPH          CHEYENNE           CO   PUBLIC

            REPORT OF 71MPH WIND GUST VIA TWITTER.

0908 PM     HIGH SUST WINDS  1 W KIT CARSON          38.76N 102.81W
07/09/2021  M40 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP729 0.5 W KIT CARSON (UPR)
            GUSTING TO 51MPH.

0910 PM     TSTM WND GST     LEOTI                   38.48N 101.36W
07/09/2021  M62 MPH          WICHITA            KS   MESONET

            FROM KSU MESONET SITE.

0910 PM     TSTM WND GST     2 W EDSON               39.33N 101.58W
07/09/2021  M54 MPH          SHERMAN            KS   MESONET

            MESONET STATION K5ED7 I-70 - EDSON
            INTERCHANGE.

0914 PM     HAIL             KIT CARSON              38.77N 102.80W
07/09/2021  M0.25 INCH       CHEYENNE           CO   911 CALL CENTER

            DISPATCH ALSO REPORTED NEAR ZERO VISIBILITY
            DUE TO BLOWING DUST WITH THE STORM.

0917 PM     TSTM WND GST     5 S BURLINGTON          39.23N 102.28W
07/09/2021  M51 MPH          KIT CARSON         CO   ASOS

            ASOS STATION KITR BURLINGTON CO AIRPORT.

0924 PM     TSTM WND GST     2 E MCCOOK              40.20N 100.58W
07/09/2021  M53 MPH          RED WILLOW         NE   ASOS

            ASOS STATION KMCK MCCOOK AIRPORT.

0940 PM     TSTM WND GST     1 NNE GOODLAND          39.37N 101.70W
07/09/2021  M51 MPH          SHERMAN            KS   ASOS

            ASOS STATION KGLD GOODLAND.

0940 PM     TSTM WND GST     15 SE WALLACE           38.76N 101.39W
07/09/2021  M52 MPH          LOGAN              KS   MESONET

            WUNDERGROUND SITE REPORTS 52 MPH GUST.

0944 PM     TSTM WND GST     15 SE WALLACE           38.76N 101.40W
07/09/2021  M55 MPH          LOGAN              KS   MESONET

0955 PM     TSTM WND GST     5 SE GOVE               38.91N 100.42W
07/09/2021  E59 MPH          GOVE               KS   MESONET

            FROM KSU MESONET SITE.

1013 PM     TSTM WND GST     2 NNE GOODLAND          39.37N 101.70W
07/09/2021  M59 MPH          SHERMAN            KS   ASOS

            FROM OUTFLOW WINDS BEHIND THE STORMS.

1015 PM     TSTM WND GST     LEOTI                   38.48N 101.36W
07/09/2021  M53 MPH          WICHITA            KS   MESONET

            MESONET STATION FW1490 LEOTI.

1034 PM     TSTM WND GST     TRIBUNE                 38.47N 101.75W
07/09/2021  M52 MPH          GREELEY            KS   AWOS

1047 PM     TSTM WND GST     2 W MONUMENT            39.10N 101.04W
07/09/2021  M56 MPH          LOGAN              KS   MESONET

            MESONET STATION UP841 1.9 W MONUMENT (UPR).

------------------EXCESSIVE HEAT REPORTS--------------------------

1253 PM     EXCESSIVE HEAT   1 E HILL CITY           39.37N 99.83W
07/09/2021  M105 F           GRAHAM             KS   ASOS

            ASOS STATION KHLC HILL CITY REPORTS HEAT
            INDEX OF 105.

0115 PM     EXCESSIVE HEAT   GOVE                    38.96N 100.49W
07/09/2021  M106 F           GOVE               KS   PUBLIC

            TEMP: 98. DEWPOINT: 70. STATION EVANS48.

0146 PM     EXCESSIVE HEAT   5 S TRIBUNE             38.39N 101.74W
07/09/2021  M105 F           GREELEY            KS   MESONET

            MESONET STATION DW9439 TRIBUNE REPORTS HEAT
            INDEX OF 105.

0153 PM     EXCESSIVE HEAT   1 E HILL CITY           39.37N 99.83W
07/09/2021  M107 F           GRAHAM             KS   ASOS

            ASOS STATION KHLC HILL CITY REPORTS 107 HEAT
            INDEX.

0155 PM     EXCESSIVE HEAT   5 NW TASCO              39.41N 100.36W
07/09/2021  M106 F           SHERIDAN           KS   MESONET

            MESONET STATION 3859D 5 NW TASCO REPORTS
            HEAT INDEX OF 106.

0234 PM     EXCESSIVE HEAT   ALMENA                  39.89N 99.71W
07/09/2021  M105 F           NORTON             KS   MESONET

            MESONET STATION KALNV ALMENA REPORTS 105
            HEAT INDEX.

0250 PM     EXCESSIVE HEAT   6 E TRIBUNE             38.47N 101.65W
07/09/2021  M105 F           GREELEY            KS   MESONET

            MESONET STATION 2925D 5 E TRIBUNE REPORTS
            HEAT INDEX OF 105.

0251 PM     EXCESSIVE HEAT   NORCATUR                39.84N 100.19W
07/09/2021  M105 F           DECATUR            KS   MESONET

            MESONET STATION FW8153 NORCATUR REPORTS 105
            DEGREES HEAT INDEX.

0259 PM     EXCESSIVE HEAT   ALMENA                  39.89N 99.71W
07/09/2021  M109 F           NORTON             KS   MESONET

            MESONET STATION KALNV ALMENA REPORTS A HEAT
            INDEX OF 109.

0321 PM     EXCESSIVE HEAT   SELDEN                  39.54N 100.57W
07/09/2021  M107 F           SHERIDAN           KS   PUBLIC

            WUNDERGROUND STATION KKSSELD3 REPORTS 107
            HEAT INDEX.

0325 PM     EXCESSIVE HEAT   HOXIE                   39.36N 100.44W
07/09/2021  M106 F           SHERIDAN           KS   MESONET

            MESONET STATION KHOXE HOXIE REPORTS HEAT
            INDEX OF 106.

0355 PM     EXCESSIVE HEAT   3 SE OAKLEY             39.10N 100.82W
07/09/2021  M105 F           LOGAN              KS   AWOS

            AWOS STATION KOEL 2 ESE OAKLEY REPORTS 105
            HEAT INDEX.

0355 PM     EXCESSIVE HEAT   1 S JENNINGS            39.66N 100.29W
07/09/2021  M105 F           DECATUR            KS   MESONET

            MESONET STATION K5HJN K-383 - 2 MI. SW OF
            JENNINGS REPORTS HEAT INDEX OF 105.

&&
Special weather statement, Jul 10, 12:33 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
1133 PM MDT Fri Jul 9 2021

COZ092-KSZ016-027>029-041-042-100615-
Cheyenne County CO-Wichita KS-Gove KS-Wallace KS-Greeley KS-
Graham KS-Logan KS-
1133 PM MDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...WICHITA...WALLACE...LOGAN...GREELEY...GOVE
COUNTIES IN WEST CENTRAL KANSAS AND SOUTHWESTERN GRAHAM COUNTIES IN
NORTHWESTERN KANSAS UNTIL 1215 AM MDT/115 AM CDT/...

At 1133 PM MDT/1233 AM CDT/, thunderstorm outflow was located along a
line extending from 12 miles north of Pendennis to 10 miles northeast
of Hartman. Movement was northwest at 30 mph.

Winds in excess of 40 mph will be possible.

Locations impacted include...
Oakley, Leoti, Quinter, Sharon Springs, Tribune, Grainfield and
Grinnell.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 76 and 112.
 Highway 385 between mile markers 136 and 139.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT/200 AM
CDT/ for east central Colorado...and west central Kansas.

LAT...LON 3860 10203 3862 10237 3907 10201 3912 10179
      3913 10015 3922 10014 3922 10005 3913 10005
      3911 10015 3870 10016 3870 10113 3841 10113
      3826 10168 3826 10202
TIME...MOT...LOC 0533Z 143DEG 25KT 3882 10033 3824 10210

JN
Special weather statement, Jul 10, 1:23 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
1223 AM MDT Sat Jul 10 2021

COZ090-KSZ001>004-NEZ079>081-100700-
Yuma County CO-Norton KS-Rawlins KS-Decatur KS-Cheyenne KS-
Red Willow NE-Hitchcock NE-Dundy NE-
1223 AM MDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEASTERN
COLORADO...NORTHERN CHEYENNE...NORTHWESTERN NORTON...NORTHERN RAWLINS
AND NORTHERN DECATUR COUNTIES IN NORTHWESTERN KANSAS...RED WILLOW...
HITCHCOCK AND DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 100 AM
MDT/200 AM CDT/...

At 1222 AM MDT/122 AM CDT/, thunderstorm outflow was located along a
line extending from 4 miles west of Medicine Creek Reservoir State
Recreation Area to 4 miles north of Otis. Movement was south at 30
mph.

Winds in excess of 40 mph will be possible.

Locations impacted include...
McCook, Yuma, Wray, Oberlin, St. Francis, Atwood and Benkelman.

This includes Highway 385 between mile markers 217 and 261.

LAT...LON 4000 10019 4000 9995 3987 9988 3967 10280
      4029 10279 4035 10189 4035 10020
TIME...MOT...LOC 0622Z 340DEG 25KT 4039 10034 4021 10294

JN
Special weather statement, Jul 10, 1:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
143 AM CDT Sat Jul 10 2021

KSZ003-004-NEZ080-081-100730-
Norton KS-Decatur KS-Red Willow NE-Hitchcock NE-
143 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NORTON...EASTERN
DECATUR...RED WILLOW AND EAST CENTRAL HITCHCOCK COUNTIES UNTIL 230 AM
CDT...

At 143 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Indianola, or 8 miles northeast of McCook, moving
southeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McCook, Norton, Oberlin, Culbertson, Indianola, Almena and Bartley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3965 10038 4024 10088 4035 10063 4035 10020
      4000 10019 4000 9979 3990 9968
TIME...MOT...LOC 0643Z 322DEG 29KT 4028 10050

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:55 PM CDTSpecial Weather StatementGLDRawlins20 min
Jul 9, 9:38 PM CDTSpecial Weather StatementGLDSherman22 min
Jul 9, 10:25 PM CDTSpecial Weather StatementGLDThomas35 min
Jul 9, 10:35 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas40 min
Jul 9, 10:39 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita36 min
Jul 9, 11:10 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita50 min
Jul 9, 11:23 PM CDTSpecial Weather StatementGLDGraham37 min
Jul 9, 11:25 PM CDTSpecial Weather StatementGLDSherman, Thomas35 min
Jul 9, 11:56 PM CDTSpecial Weather StatementGLDWichita34 min
Jul 10, 12:10 AM CDTSpecial Weather StatementGLDGove, Logan35 min
Jul 10, 12:33 AM CDTSpecial Weather StatementGLDGove, Greeley, Logan, Wallace, Wichita42 min
Jul 10, 1:23 AM CDTSpecial Weather StatementGLDCheyenne37 min
Jul 10, 2:02 AM CDTSpecial Weather StatementGLDGreeley, Wichita28 min
Jul 10, 2:15 AM CDTSpecial Weather StatementGLDSheridan, Sherman, Thomas45 min
Jul 10, 2:21 AM CDTSpecial Weather StatementGLDDecatur, Norton39 min
Jul 10, 2:35 AM CDTSevere Thunderstorm WarningGLDNorton25 min
Jul 10, 2:47 AM CDTSpecial Weather StatementGLDGove, Logan, Wallace43 min
Jul 10, 2:59 AM CDTSpecial Weather StatementGLDGraham, Norton46 min
Jul 10, 3:07 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Wallace, Wichita53 min
Jul 10, 3:12 AM CDTSevere Thunderstorm WarningGLDGove, Graham, Norton, Sheridan33 min
Jul 9, 8:01 PM CDTSpecial Weather StatementGLDKit Carson14 min
Jul 9, 8:17 PM CDTSpecial Weather StatementGLDKit Carson28 min
Jul 9, 8:46 PM CDTSpecial Weather StatementGLDKit Carson14 min
Jul 9, 8:50 PM CDTSpecial Weather StatementGLDCheyenne25 min
Jul 9, 8:56 PM CDTSpecial Weather StatementGLDKit Carson19 min
Jul 9, 9:03 PM CDTSpecial Weather StatementGLDKit Carson27 min
Jul 9, 9:23 PM CDTSpecial Weather StatementGLDKit Carson37 min
Jul 9, 9:51 PM CDTSpecial Weather StatementGLDCheyenne24 min
Jul 9, 9:56 PM CDTTornado WarningGLDKit Carson21 min
Jul 9, 10:01 PM CDTSevere Thunderstorm WarningGLDCheyenne44 min

Nearby

Special Weather Statements in Kansas, 2021Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.